Table of Contents
ISRN Applied Mathematics
Volume 2012 (2012), Article ID 945627, 13 pages
http://dx.doi.org/10.5402/2012/945627
Research Article

On the Order Statistics of Standard Normal-Based Power Method Distributions

Section on Statistics and Measurement, Department of EPSE, Southern Illinois University Carbondale, P.O. Box 4618, 222-J Wham Building, Carbondale, IL 62901-4618, USA

Received 17 January 2012; Accepted 5 March 2012

Academic Editors: T. Y. Kam and G. Stavroulakis

Copyright © 2012 Todd C. Headrick and Mohan D. Pant. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. H. L. Harter, β€œThe use of order statistics in estimation,” Operations Research, vol. 16, no. 4, pp. 783–798, 1968. View at Google Scholar
  2. N. Balakrishnan and A. C. Cohen, Order Statistics and Inference, Academic Press, Boston, Mass, USA, 1991. View at Zentralblatt MATH
  3. S. S. Shapiro and M. B. Wilk, β€œAn analysis of variance test for normality: complete samples,” Biometrika, vol. 52, pp. 591–611, 1965. View at Google Scholar Β· View at Zentralblatt MATH
  4. Y. I. Petunin and S. A. Matveichuk, β€œOrder statistics for testing the hypothesis of identical distribution function in two populations,” Journal of Mathematical Sciences, vol. 71, no. 5, pp. 2701–2711, 1994. View at Google Scholar
  5. J. R. M. Hosking, β€œL-analysis and estimation of distributions using linear combinations of order statistics,” Journal of the Royal Statistical Society Series B, vol. 52, no. 1, pp. 105–124, 1990. View at Google Scholar Β· View at Zentralblatt MATH
  6. J. R. M. Hosking and J. R. Wallis, Regional Frequency Analysis: An Approach Based on L-Moments, Cambridge University Press, Cambridge, UK, 1997.
  7. M. C. Jones, β€œOn some expressions for variance, covariance, skewness and L-moments,” Journal of Statistical Planning and Inference, vol. 126, no. 1, pp. 97–106, 2004. View at Publisher Β· View at Google Scholar
  8. T. C. Headrick, β€œA characterization of power method transformations through L-moments,” Journal of Probability and Statistics, vol. 2011, Article ID 497463, 22 pages, 2011. View at Publisher Β· View at Google Scholar
  9. T. C. Headrick, Statistical Simulation: Power Method Polynomials and Other Transformations, Chapman and Hall/CRC, Boca Raton, Fla, USA, 2010.
  10. J. Stoyanov, β€œStieltjes classes for moment-indeterminate probability distributions,” Journal of Applied Probability, vol. 41, pp. 281–294, 2004. View at Publisher Β· View at Google Scholar Β· View at Zentralblatt MATH
  11. C. Berg, β€œThe cube of a normal distribution is indeterminate,” The Annals of Probability, vol. 16, no. 2, pp. 910–913, 1988. View at Publisher Β· View at Google Scholar Β· View at Zentralblatt MATH
  12. J. S. Huang, β€œMoment problem of order statistics: a review,” International Statistical Review, vol. 57, no. 1, pp. 59–66, 1989. View at Google Scholar
  13. H. L. Jones, β€œExact lower moments of order statistics in small samples from a normal distribution,” Annals of Mathematical Statistics, vol. 19, pp. 270–273, 1948. View at Publisher Β· View at Google Scholar Β· View at Zentralblatt MATH
  14. H. Ruben, β€œOn the moments of order statistics in samples from normal populations,” Biometrika, vol. 41, pp. 200–227, 1954. View at Google Scholar Β· View at Zentralblatt MATH
  15. R. C. Bose and S. S. Gupta, β€œMoments of order statistics from a normal population,” Biometrika, vol. 46, pp. 433–440, 1959. View at Google Scholar Β· View at Zentralblatt MATH
  16. H. T. David, β€œThe sample mean among the extreme normal order statistics,” Annals of Mathematical Statistics, vol. 34, pp. 33–55, 1963. View at Publisher Β· View at Google Scholar Β· View at Zentralblatt MATH
  17. P. C. Joshi and N. Balakrishnan, β€œAn identity for the moments of normal order statistics with applications,” Scandinavian Actuarial Journal, no. 4, pp. 203–213, 1981. View at Google Scholar Β· View at Zentralblatt MATH
  18. N. L. Johnson, S. Kotz, and N. Balakrishnan, Continuous Univariate Distributions, vol. 1, John Wiley and Sons, New York, NY, USA, 2nd edition, 1994.
  19. R. M. Renner, β€œEvaluation by power series of the means of normal order statistics of samples of sizes six and seven,” Mathematical Chronicle, vol. 4, no. 2-3, pp. 141–147, 1976. View at Google Scholar Β· View at Zentralblatt MATH
  20. H. A. David and H. N. Nagaraja, Order Statistics, John Wiley & Sons, Hoboken, NJ, USA, 3rd edition, 2003. View at Publisher Β· View at Google Scholar
  21. L. Lichtenstein, β€œUeber die integration eines bestimmten integrals in bezug auf einen parameter,” Gottingen Nachrichten, pp. 468–475, 1910. View at Google Scholar
  22. Wolfram Research, Inc, Mathematica, version 8.0, Wolfram Research, Inc, Champaign, Ill, USA, 2010.